| Model Number |
M00558610 |
| Medical Device Problem Codes |
Burst Container or Vessel (1074); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/08/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0402 captures the reportable event of a balloon burst.
Event or Problem Description
It was reported to boston scientific corporation that a cre pro wireguided dilatation balloon was attempted to be used in the biliary tract during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During dilation of the duodenal papilla using cre pro, the balloon burst with fluid outflow when the pressure handle and pressure gauge assembly were used to pressurize and dilate to 1 atm.It was reported that no piece of the balloon detached inside the patient.The procedure was completed with another cre pro wireguided dilatation balloon.There were no patient complications reported as a result of this event.The patient's condition after the procedure was reported to be stable.
Event or Problem Description
Additional Manufacturer Narrative
Block h6: imdrf device code a0402 captures the reportable event of a balloon burst.Block h11: investigation results the returned cre pro wireguided dilatation balloon was analyzed, and a visual evaluation did not identify any physical damages.Functional evaluation found the balloon inflated without any problems however it was not able to hold pressure due to a balloon pinhole located approximately 64 mm from the device tip.The pinhole was confirmed during microscopic inspection.No other problems with the device were noted.With all the available information, boston scientific (bsc) concludes the reported event of balloon burst was not confirmed.The returned device inflated without problems however it was not able to hold pressure due to a pinhole located approximately 64 mm from the device tip.The pinhole problem found could have been interpreted by the customer as the reported event of balloon burst.It is possible that the pinhole found in the balloon occurred due to procedural factors such as excess pressure or interaction with other devices.Also, it is possible that interaction with a sharp surface during or previous to the procedure could have caused the balloon pinhole.Therefore, the most probable root cause is adverse event related to procedure.